MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA LD; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA LD; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA LD
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint has been identified as part of a retrospective review.Due to the limited clinical information and lack of available data/product the root cause of this investigation is not determined.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The complainant reported that a patient in acute myocardial infarction/cardiogenic shock was implanted with an impella ld device for mechanical circulatory support as a bridge to therapy.While on support, the patient experienced bleeding issues during the coronary artery bypass graft requiring six units of packed red blood cells, 6 units of fresh frozen plasma, and two units of platelets.It was reported that due to high purge pressure issues that tissue plasminogen activator was started resulting in a cleared purge pathway.The patient remained on impella support and was reported to have survived a successful weaning and explant.

Brand Name
IMPELLA LD
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 
MDR Report Key20810476
Report Number1220648-2024-24346
Device Sequence Number9254406
Product Code OZD
UDI-Device Identifier00813502011227
UDI-Public(01)00813502011227(10)1483644(17)220630
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberIMPELLA LD
Device Catalogue Number005082-RO
Device Lot Number1483644
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale
Patient EthnicityNon Hispanic